Advanced Search
Article Contents
Article Contents

Oscillating solutions for prescribed mean curvature equations: euclidean and lorentz-minkowski cases

Abstract / Introduction Full Text(HTML) Related Papers Cited by
  • This paper deals with the prescribed mean curvature equations

    $ - {\text{div}}\left( {\frac{{\nabla u}}{{\sqrt {1 \pm |\nabla u{|^2}} }}} \right) = g(u){\text{ }}\;\;\;\;{\text{in }}{\mathbb{R}^N},$

    both in the Euclidean case, with the sign "+", and in the Lorentz-Minkowski case, with the sign "-", for N ≥ 1 under the assumption g'(0)>0. We show the existence of oscillating solutions, namely with an unbounded sequence of zeros. Moreover these solutions are periodic, if N = 1, while they are radial symmetric and decay to zero at infinity with their derivatives, if N≥ 2.

    Mathematics Subject Classification: 35B05, 35J93.


    \begin{equation} \\ \end{equation}
  • 加载中
  •   A. Azzollini , Ground state solution for a problem with mean curvature operator in Minkowski space, J. Funct. Anal., 266 (2014) , 2086-2095.  doi: 10.1016/j.jfa.2013.10.002.
      A. Azzollini , On a prescribed mean curvature equation in Lorentz-Minkowski space, Journal de Mathématiques Pures et Appliquées, 106 (2016) , 1122-1140.  doi: 10.1016/j.matpur.2016.04.003.
      A. Azzollini , P. d'Avenia  and  A. Pomponio , Quasilinear elliptic equations in $\mathbb{R}^N$ via variational methods and Orlicz-Sobolev embeddings, Calc. Var. Partial Differential Equations, 49 (2014) , 197-213.  doi: 10.1007/s00526-012-0578-0.
      H. Berestycki  and  P. L. Lions , Nonlinear scalar field equations. Ⅰ. Existence of a ground state, Arch. Ration. Mech. Anal., 82 (1983) , 313-345.  doi: 10.1007/BF00250555.
      H. Berestycki , P. L. Lions  and  L. A. Peletier , An ODE approach to the existence of positive solutions for semilinear problems in $\mathbb{R}^N$, Indiana Univ. Math. J., 30 (1981) , 141-157.  doi: 10.1512/iumj.1981.30.30012.
      D. Bonheure , A. Derlet  and  C. De Coster , Infinitely many radial solutions of a mean curvature equation in Lorentz-Minkowski space, Rend. Istit. Mat. Univ. Trieste, 44 (2012) , 259-284. 
      D. Bonheure , P. d'Avenia  and  A. Pomponio , On the electrostatic Born-Infeld equation with extended charges, Comm. Math. Phys., 346 (2016) , 877-906.  doi: 10.1007/s00220-016-2586-y.
      M. Born and L. Infeld, Foundations of the new field theory, Nature, 132 (1933), 1004.
      M. Born  and  L. Infeld , Foundations of the new field theory, Proc. Roy. Soc. London Ser. A, 144 (1934) , 425-451. 
      M. Conti  and  F. Gazzola , Existence of ground states and free-boundary problems for the prescribed mean-curvature equation, Adv. Differential Equations, 7 (2002) , 667-694. 
      C. Corsato, Mathematical analysis of some differential models involving the Euclidean or the Minkowski mean curvature operator, Università degli Studi di Trieste, Trieste, 2015.
      M. del Pino  and  I. Guerra , Ground states of a prescribed mean curvature equation, J. Differential Equations, 241 (2007) , 112-129.  doi: 10.1016/j.jde.2007.06.010.
      G. Evequoz , A dual approach in Orlicz spaces for the nonlinear Helmholtz equation, Z. Angew. Math. Phys., 66 (2015) , 2995-3015.  doi: 10.1007/s00033-015-0572-4.
      G. Evequoz  and  T. Weth , Branch continuation inside the essential spectrum for the nonlinear Schrödinger equation, Journal of Fixed Point Theory and Applications, 19 (2017) , 475-502.  doi: 10.1007/s11784-016-0362-4.
      G. Evequoz  and  T. Weth , Real solutions to the nonlinear Helmholtz equation with local nonlinearity, Arch. Ration. Mech. Anal., 211 (2014) , 359-388.  doi: 10.1007/s00205-013-0664-2.
      G. Evequoz  and  T. Weth , Dual variational methods and nonvanishing for the nonlinear Helmholtz equation, Adv. Math., 280 (2015) , 690-728.  doi: 10.1016/j.aim.2015.04.017.
      D. Fortunato , L. Orsina  and  L. Pisani , Born-Infeld type equations for electrostatic fields, J. Math. Phys., 43 (2002) , 5698-5706.  doi: 10.1063/1.1508433.
      B. Franchi , E. Lanconelli  and  J. Serrin , Existence and uniqueness of nonnegative solutions of quasilinear equations in $\mathbb{R}^n$, Adv. Math., 118 (1996) , 177-243.  doi: 10.1006/aima.1996.0021.
      N. Fukagai , M. Ito  and  K. Narukawa , Positive solutions of quasilinear elliptic equations with critical Orlicz-Sobolev nonlinearity on $\mathbb{R}N$, Funkcial. Ekvac., 49 (2006) , 235-267.  doi: 10.1619/fesi.49.235.
      C. Gui  and  F. Zhou , Asymptotic behavior of oscillating radial solutions to certain nonlinear equations, Methods Appl. Anal., 15 (2008) , 285-295.  doi: 10.4310/MAA.2008.v15.n3.a3.
      T. Kusano  and  C. A. Swanson , Radial entire solutions of a class of quasilinear elliptic equations, J. Differential Equations, 83 (1990) , 379-399.  doi: 10.1016/0022-0396(90)90064-V.
      R. Mandel, E. Montefusco and B. Pellacci, Oscillating solutions for nonlinear Helmholtz Equations Z. Angew. Math. Phys., 68 (2017), Art. 121, 19 pp. doi: 10.1007/s00033-017-0859-8.
      W.-M. Ni  and  J. Serrin , Non-existence theorems for quasilinear partial differential equations, Rend. Circ. Mat. Palermo, 5 (1985) , 171-185. 
      W.-M. Ni  and  J. Serrin , Existence and Non-existence theorems for quasi-linear partial differential equations, The anomalous case, Accad. Naz. Lincei, Convegni Dei Lincei, 77 (1986) , 231-257. 
      L. A. Peletier  and  J. Serrin , Ground states for the prescribed mean curvature equation, Proc. Amer. Math. Soc., 100 (1987) , 694-700.  doi: 10.1090/S0002-9939-1987-0894440-8.
      A. Pomponio and T. Watanabe, Some quasilinear elliptic equations involving multiple $p$-Laplacians, to appear on Indiana Univ. Math. J.
      W. A. Strauss , Existence of solitary waves in higher dimensions, Comm. Math. Phys., 55 (1977) , 149-162.  doi: 10.1007/BF01626517.
  • 加载中

Article Metrics

HTML views(1518) PDF downloads(210) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint